Alert archive / Missouri / Areal Flood Advisories in 2021

Areal Flood Advisory 49, NWS St. Louis, MO

July 12, 2021Warren County, Missouri

NWS St. Louis, MO issued this areal flood advisory at Jul 12, 2021, 3:46 AM CDT for Warren County, Missouri. It was in force for 40 min.

The area

The outline as issued.

The facts

Issued
Jul 12, 2021, 3:46 AM CDT (08:46 UTC)
Expired
Jul 12, 2021, 4:26 AM CDT
In force
40 min
Issued by
NWS St. Louis, MO
Area
Storm-based polygon

County Warren County, MO

The radar

The St Louis radar (KLSX), 34 km from the middle of the area, began a volume at 08:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 8.8 hours before the alert went out and 272 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2021-07-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 460 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2021-07-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 78 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
460 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
553 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
78 m²/s²
0-3 km storm-relative helicity
89 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

258 
WGUS83 KLSX 120846
FLSLSX

Flood Advisory
National Weather Service St Louis MO
346 AM CDT Mon Jul 12 2021

MOC219-121200-
/O.NEW.KLSX.FA.Y.0049.210712T0846Z-210712T1200Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Warren MO-
346 AM CDT Mon Jul 12 2021

The National Weather Service in St Louis has issued a

* Small Stream Flood Advisory for...
  Southeastern Warren County in east central Missouri...

* Until 700 AM CDT.

* At 346 AM CDT, Doppler radar indicated heavy rain due to 
  thunderstorms. This will cause small stream flooding. Between 1 
  and 2 inches of rain have fallen.

* Some locations that will experience flooding include...
  Washington, Marthasville and Dutzow.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

&&

LAT...LON 3860 9113 3870 9107 3869 9096 3855 9096
      3856 9099 3857 9102 3860 9104 3861 9106
      3861 9108 3860 9112

$$

Gosselin
1 follow-up statement
755 
WGUS83 KLSX 120926
FLSLSX

Flood Advisory
National Weather Service St Louis MO
426 AM CDT Mon Jul 12 2021

MOC219-120936-
/O.CAN.KLSX.FA.Y.0049.000000T0000Z-210712T1200Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Warren MO-
426 AM CDT Mon Jul 12 2021

...THE SMALL STREAM FLOOD ADVISORY FOR SOUTHEASTERN WARREN COUNTY 
HAS BEEN REPLACED WITH A FLASH FLOOD WARNING...

Thunderstorms producing very heavy rainfall continue to train over 
the same areas in southeastern Warren county.

LAT...LON 3860 9113 3870 9107 3869 9096 3855 9096
      3856 9099 3857 9102 3860 9104 3861 9106
      3861 9108 3860 9112

$$

Gosselin

What forecasters said that day

The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this areal flood advisory went out at Jul 12, 3:33 AM CDT, 13 minutes earlier.

Area forecast discussion, Jul 12, 3:33 AM CDT, 13 minutes before
Area Forecast Discussion
National Weather Service Saint Louis MO
333 AM CDT Mon Jul 12 2021

.SHORT TERM...  (Through Late Tuesday Afternoon)
Issued at 328 AM CDT Mon Jul 12 2021

The vertically stacked system centered overhead will continue to
slowly move out of the region over the next 24 to 36 hours, as the
upper level closed low opens up and lifts out towards the Great
Lakes. In the meantime, the best forcing will be along and east of
the Mississippi River today. So the forcing combined with sfc based
CAPE values between 1000 to 1250 J/kg, as indicated in the latest
HREF run, expect scattered showers and a few storms to develop
throughout the day, especially during the afternoon/early evening
hours once again. Even though shear will be weak, isolated strong
to severe storms are possible this afternoon with the main threat
being damaging winds up to 60 mph at times. Given PWATS between
1" and 1.5", another issue will be isolated pockets of locally
heavy rainfall with some of the storms. As for high temperatures
today they will remain about 10 to 15 degrees below normal for
this time of year, in the low 70s to low 80s.

As the activity diminishes early this evening, the clouds will
scatter out somewhat allowing temperatures to drop into the 60s for
overnight lows once again. Then on Tuesday, most of the low level
moisture and forcing will be well east of the forecast area.
However, isolated/scattered showers and a few storms are still
possible over the far eastern portions of the forecast area. Highs
on Tuesday will moderate a bit with temperatures in the 80s.

Byrd

.LONG TERM...  (Tuesday Night through Sunday)
Issued at 328 AM CDT Mon Jul 12 2021

For Tuesday night and beyond, moderating conditions expected with
near or slightly above normal temperatures for the extended period.
Otherwise, warm and dry weather through mid week before wet pattern
returns to the region once again. Latest deterministic models as
well as ensembles have an upper level system come onshore over the
northwestern U.S. by Tuesday with it sliding eastward into the upper
Midwest by mid week. This system will drag a frontal boundary
towards the region with several weak disturbances along and ahead of
it. Best chances of showers and storms will remain north of the
forecast area through Wednesday night, then increasing chances of
showers and storms as the front slides south into the region
Thursday into Friday. There is still some uncertainty on the
timing and strength of this boundary and exactly how far south it
will be for the last part of the work week and into the weekend.

Byrd
&&

.AVIATION...  (For the 06z TAFs through 06z Monday Night)
Issued at 1128 PM CDT Sun Jul 11 2021

Most showers will continue to dissipate early tonight, leaving
predominantly dry conditions. The southern and eastern extent of
MVFR and IFR stratus are still expected to expand into KCOU, KJEF,
and St. Louis metro terminals through the remainder of the night and
into early Monday morning. As a result, IFR ceilings are forecast to
blanket all terminals for at least a period Monday morning. Patchy
fog development is also likely during this time, especially at KCOU,
KJEF, and KSUS. Any fog should mix out shortly after sunrise.
Gradual lifting and scattering of stratus is anticipated generally
from east to west through late Monday morning into afternoon with
eventual improvement to VFR flight conditions. However, VFR
flight conditions may not prevail at KUIN until around the end of
the TAF period. Scattered showers, isolated thunderstorms, will be
possible at times Monday. But confidence is low in timing and
direct impacts, only justifying mention of VCSH at this time.

Pfahler
&&

.PRELIMINARY POINT TEMPS/POPS...
Saint Louis     81  68  86  69 /  50  10  10   0
Quincy          74  65  83  67 /  40   5  10   5
Columbia        75  63  86  67 /  30   5   5   5
Jefferson City  77  64  87  68 /  30   5   5   5
Salem           81  67  83  67 /  60  30  40   5
Farmington      79  63  84  65 /  50  10  10   5

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...None.
IL...None.
&&

WFO LSX
Hazardous weather outlook, Jul 12, 3:40 AM CDT, 6 minutes before
Hazardous Weather Outlook
National Weather Service Saint Louis MO
340 AM CDT Mon Jul 12 2021

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-131200-
Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO-
Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO-
Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO-
Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO-
Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL-
Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO-
Saint Clair-Saint Francois MO-Saint Louis City MO-Saint Louis MO-
Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO-
340 AM CDT Mon Jul 12 2021

This Hazardous Weather Outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...Today and tonight.

Strong to severe thunderstorms are possible this afternoon through
early evening, mainly over portions of southwestern Illinois.
Damaging winds and locally heavy rainfall are the main threats.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Additional thunderstorms are possible across portions of the area
Tuesday through Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this afternoon through early evening.

Byrd

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 8:05 PM CDTRiver Flood WarningLSXLewis58 hr
Jul 12, 1:42 AM CDTAreal Flood AdvisoryLSXFranklin5 hr
Jul 12, 4:26 AM CDTFlash Flood WarningLSXWarren4 hr
Jul 12, 5:09 AM CDTFlash Flood WarningLSXSaint Charles4 hr
Jul 12, 5:56 AM CDTAreal Flood AdvisoryLSXCallaway, Gasconade, Osage5 hr
Jul 12, 1:12 PM CDTAreal Flood AdvisoryLSXLincoln3 hr
Jul 12, 2:14 PM CDTFlash Flood WarningLSXLincoln, Montgomery4 hr
Jul 12, 6:27 PM CDTAreal Flood AdvisoryLSXPike3 hr

Nearby

Areal Flood Advisories in Missouri, 2021Every areal flood advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.